Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Child taken excessive dose of asthalin syrup. Side effects?

Sir, Good Morning. Our doctor (Paediatrician) prescribed Asthalin syrup for my son, 6 years old (weight 25 KG.). Dosage 5 ml TDS. Unexpectedly, yesterday my son took more than 60 ml of this syrup within 1-2 hours, when we were not at home. Today, he is doing well and we could not find anything unusual. Could you please tell me, whether it is necessary to consult the doctor again and what are the side effects may occur due to this over dose.

Asked On : Sat, 13 Apr 2013
Answers:  3 Views:  1292
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query.
side effects of overdose of asthalin are;
- nausea and vomiting
-muscle cramps.
-allergic reaction.

This is good that your child is active and has no symptoms but i still suggest you to get him examined by pediatrician.
He needs to be observed for any symptom for at least 24 hours.

Wishing your child good health.
God bless..
Answered: Fri, 19 Apr 2013
I find this answer helpful

 1 user finds this helpful

Pediatrician Dr. Y V Siva Sankara Murty's  Response

Thanks for writing to health care magic.

Asthalin causes side effects like fast heart rate, tremors, nausea and vomiting etc if taken in excess.

Child proof your house and do not give access to children to all those medications.

When ever such mishaps happen consult your doctor immediately and do not wait till next day in such a scenario.

Continue to ask further queries as required.
Hope this helps.
Take care.
Answered: Wed, 1 May 2013
I find this answer helpful
Pediatrician, Critical Care Dr. Tejas Shah's  Response
Thanks for posting your query here.

I am really glad to hear that your son is doing well today.

The dose he took is definitely above the recommended dose. Symptoms usually are very fast heart beating, tremors, vomiting or sweating. Symptoms don't tend to last longer than 24 hours usually.

From your description, it seems he did not have any alarming symptoms described above. Please be reassured.

However, I would suggest extra vigilance should any symptoms develop and seek medical help immediately if symptoms appear.

I am really surprised that a 6 year old would do such a thing. (This sort of overdosage are common especially around age of 2-3 years, when kids get hold of a bottle and drink it considering water or juice).

Dr Tejas Shah
Critical Care Specialist
Answered: Thu, 18 Apr 2013
I find this answer helpful

 2 users find this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor